Erythema multiforme rash

Hi I am 32 weeks pregnant and have developed erythema multiforme rash on a few parts of my belly, back, arms and legs. I am using tenovate for it. Just wanted to know if the rash can cause any harm to my baby?
views-icons 20 Views Bookmark this Answer

Doctor Answers (1) on Erythema multiforme rash

doctor profile image
Dr. Hithysh BM Bangalore | General Physician
hello this is the treatment available as of now:- For all forms of erythema multiforme (EM), the most important treatment is usually symptomatic, including oral antihistamines, analgesics, local skin care, and soothing mouthwashes (eg, oral rinsing with warm saline or a solution of diphenhydramine, xylocaine, and kaopectate). Topical steroids may be considered. For more severe cases, meticulous wound care and use of Burrow or Domeboro solution dressings may be necessary. The cause of the erythema multiforme should be identified, if possible. If a drug is suspected, it must be withdrawn as soon as possible. This includes all medications begun during the preceding 2 months. Discontinue all unnecessary medications. Studies have shown that prompt withdrawal of causative drugs will reduce the risk of death by about 30% per day. Infections should be appropriately treated after cultures and/or serologic tests have been performed. The use of liquid antiseptics, such as 0.05% chlorhexidine, during bathing helps prevent superinfection. Topical treatment, including that for genital involvement, may be performed with a gauze dressing or a hydrocolloid. Local supportive care for eye involvement is important and includes topical lubricants for dry eyes, sweeping of conjunctival fornices, and removal of fresh adhesions. Suppression of herpes simplex virus (HSV) can prevent HSV-associated erythema multiforme, but antiviral treatment started after the eruption of erythema multiforme has no effect on the course of the erythema multiforme. dont worry by giving appropriate medications,,spread of infection to the baby can be stopped. consult physician for further evaluation and treatment.
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?